MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the coil on the distal end of a pgw.018 180cm sv st steerable guidewire was found stretched upon removal from the dispenser therefore, the physician could not use it.The procedure was completed by using another sv wire.There were no reports of patient injury.The wire was removed from the dispenser by the distal floppy end.The wire was not used for treatment of another lesion prior to the event.One non-sterile pgw.018 sv short 180cm st unit was received for analysis.During visual inspection, an unraveled/stretched distal tip and a fractured/separated core wire was observed.The core wire was noted to be separated into two pieces.The separated portion of the wire was not returned for analysis.Sem analysis results presented evidence of plastic deformation on the damaged area of the unit.A product history record (phr) review of lot 35263306 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The events ¿distal tip-wires ¿ unraveled/stretched - during prep¿ and "guidewire - fractured/separated" were confirmed because an unraveled/stretched distal tip and a fractured/separated condition on the core wire was noted.Plastic deformations were noted on the damaged area of the wire.These findings are commonly associated with fractures/separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Removing the wire from the dispenser by the distal floppy end may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the coil on the distal end of a pgw.018 180cm sv st steerable guidewire was found stretched upon removal from the dispenser; therefore, the physician could not use it.The procedure was completed by using another sv wire.There were no reports of patient injury.The wire was removed from the dispenser by the distal floppy end.The wire was not used for treatment of another lesion prior to the event.The device will be returned for evaluation.Addendum: a fractured/separated condition was noted on the core wire.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15869961
Report Number1016427-2022-05431
Device Sequence Number5258907
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public10705032056052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SV WIRE
Patient Age69 YR
Patient SexMale
Patient Weight75 KG